São Paulo Journal of Mathematical Sciences

, Volume 9, Issue 2, pp 162–180

Homogenization problems in the calculus of variations: an overview

Article

DOI: 10.1007/s40863-015-0016-2

Cite this article as:
Matias, J. & Morandotti, M. São Paulo J. Math. Sci. (2015) 9: 162. doi:10.1007/s40863-015-0016-2
  • 60 Downloads

Abstract

In this note we present a brief overview of variational methods to solve homogenization problems. The purpose is to give a first insight on the subject by presenting some fundamental theoretical tools, both classical and modern. We conclude by mentioning some open problems.

Keywords

Homogenization Calculus of variations \(\mathcal A\)-quasiconvexity Representation of integral functionals 

Mathematics Subject Classification

Primary 35B27 Secondary 49J40 35E99 49-02 

Copyright information

© Instituto de Matemática e Estatística da Universidade de São Paulo 2015

Authors and Affiliations

  1. 1.CAMGSD, Departamento de Matemática, Instituto Superior TécnicoUniversidade de LisboaLisboaPortugal
  2. 2.SISSA – International School for Advanced StudiesTriesteItaly

Personalised recommendations